Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 14, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Dec 10, 2014, 3:01 PM PST for Asotin County, Garfield County, Washington; Lewis County, Nez Perce County, Idaho. It took effect at Dec 11, 2014, 12:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2014, 3:01 PM PST (23:01 UTC)
- In effect from
- Dec 11, 2014, 12:00 PM PST
- Expired
- Dec 11, 2014, 7:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Garfield County, WA
The radar
The Pendleton radar (KPDT), 160 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS76 KOTX 102301 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 301 PM PST WED DEC 10 2014 ...WINDY THURSDAY AFTERNOON AND THURSDAY EVENING... .GUSTY SOUTH OR SOUTHEAST WINDS WILL LIKELY DEVELOP OVER THE FOOTHILLS OF THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON AND OVER THE CAMAS PRAIRIE THURSDAY AFTERNOON AND EVENING. STRONG LOW PRESSURE WILL TRACK OFF THE COAST OF OREGON AND WASHINGTON ON THURSDAY BRINGING MILD AND GUSTY WINDS TO AREAS AROUND POMEROY...ALPOWA SUMMIT...CRAIGMONT...AND WINCHESTER. IDZ027-WAZ032-110715- /O.NEW.KOTX.WI.Y.0014.141211T2000Z-141212T0300Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- 301 PM PST WED DEC 10 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM PST THURSDAY. * WINDS...SOUTH OR SOUTHEAST 20 TO 30 MPH...GUSTS UP TO 50 MPH. * LOCATIONS...POMEROY...ALPOWA SUMMIT...EXPOSED AREAS ABOVE 3500 FEET NEAR WINCHESTER AND CRAIGMONT. * TIMING...THURSDAY AFTERNOON AND THURSDAY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG CROSS WINDS ON HIGHWAY 12 IN THE POMEROY AND ALPOWA SUMMIT AREAS. LOCALLY STRONG GUSTS WILL ALSO BE POSSIBLE ON HIGHWAY 95 AROUND CRAIGMONT AND WINCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
668 WWUS76 KOTX 110607 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1007 PM PST WED DEC 10 2014 ...WINDY THURSDAY AFTERNOON AND THURSDAY EVENING... .GUSTY SOUTH OR SOUTHEAST WINDS WILL LIKELY DEVELOP OVER THE FOOTHILLS OF THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON AND OVER THE CAMAS PRAIRIE THURSDAY AFTERNOON AND EVENING. STRONG LOW PRESSURE WILL TRACK OFF THE COAST OF OREGON AND WASHINGTON ON THURSDAY BRINGING MILD AND GUSTY WINDS TO AREAS AROUND POMEROY... ALPOWA SUMMIT...CRAIGMONT...AND WINCHESTER. IDZ027-WAZ032-111500- /O.CON.KOTX.WI.Y.0014.141211T2000Z-141212T0300Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- 1007 PM PST WED DEC 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM PST THURSDAY... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS...POMEROY...ALPOWA SUMMIT...EXPOSED AREAS ABOVE 3500 FEET NEAR WINCHESTER AND CRAIGMONT. * TIMING...THURSDAY AFTERNOON AND THURSDAY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG CROSS WINDS ON HIGHWAY 12 IN THE POMEROY AND ALPOWA SUMMIT AREAS. LOCALLY STRONG GUSTS WILL ALSO BE POSSIBLE ON HIGHWAY 95 AROUND CRAIGMONT AND WINCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
024 WWUS76 KOTX 111212 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 412 AM PST THU DEC 11 2014 ...WINDY THIS AFTERNOON AND EVENING... .GUSTY SOUTH OR SOUTHEAST WINDS WILL LIKELY DEVELOP OVER THE FOOTHILLS OF THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON AND OVER THE CAMAS PRAIRIE THIS AFTERNOON AND EVENING. STRONG LOW PRESSURE WILL TRACK OFF THE COAST OF OREGON AND WASHINGTON TODAY BRINGING MILD AND GUSTY WINDS TO AREAS AROUND POMEROY... ALPOWA SUMMIT...CRAIGMONT...AND WINCHESTER. IDZ027-WAZ032-112115- /O.CON.KOTX.WI.Y.0014.141211T2000Z-141212T0300Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- 412 AM PST THU DEC 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS...POMEROY...ALPOWA SUMMIT...EXPOSED AREAS ABOVE 3500 FEET NEAR WINCHESTER AND CRAIGMONT. * TIMING...THURSDAY AFTERNOON AND THURSDAY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG CROSS WINDS ON HIGHWAY 12 IN THE POMEROY AND ALPOWA SUMMIT AREAS. LOCALLY STRONG GUSTS WILL ALSO BE POSSIBLE ON HIGHWAY 95 AROUND CRAIGMONT AND WINCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
874 WWUS76 KOTX 112114 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 113 PM PST THU DEC 11 2014 ...WINDY THIS AFTERNOON AND EVENING... .GUSTY SOUTH OR SOUTHEAST WINDS WILL LIKELY DEVELOP OVER THE FOOTHILLS OF THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON AND OVER THE CAMAS PRAIRIE THIS AFTERNOON AND EVENING. STRONG LOW PRESSURE WILL TRACK OFF THE COAST OF OREGON AND WASHINGTON TODAY BRINGING MILD AND GUSTY WINDS TO AREAS AROUND POMEROY... ALPOWA SUMMIT... CRAIGMONT...AND WINCHESTER. IDZ027-WAZ032-120300- /O.CON.KOTX.WI.Y.0014.000000T0000Z-141212T0300Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- 113 PM PST THU DEC 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * LOCATIONS...POMEROY...ALPOWA SUMMIT...EXPOSED AREAS ABOVE 3500 FEET NEAR WINCHESTER AND CRAIGMONT. * TIMING...THURSDAY AFTERNOON AND THURSDAY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL LIKELY ENCOUNTER STRONG CROSS WINDS ON HIGHWAY 12 IN THE POMEROY AND ALPOWA SUMMIT AREAS. LOCALLY STRONG GUSTS WILL ALSO BE POSSIBLE ON HIGHWAY 95 AROUND CRAIGMONT AND WINCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
536 WWUS76 KOTX 120254 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 654 PM PST THU DEC 11 2014 IDZ027-WAZ032-120400- /O.EXP.KOTX.WI.Y.0014.000000T0000Z-141212T0300Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES- 654 PM PST THU DEC 11 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... WINDS HAVE DIMINISHED THIS EVENING AND ARE NO LONGER REACHING ADVISORY CRITERIA. GUSTS TO 30 MPH WILL BE POSSIBLE THROUGH MIDNIGHT THEN WILL LESSEN FURTHER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 10, 2:46 PM PST, 15 minutes earlier.
Area forecast discussion, Dec 10, 2:46 PM PST, 15 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
246 PM PST WED DEC 10 2014
.SYNOPSIS...
Tonight, Thursday, and Thursday night will continue to be wet and
mild for the Inland Northwest. Our weather pattern will become
cooler and less rainy Friday into Saturday as low pressure slowly
moves out of the region. The weekend will likely be cloudy with
areas of fog. Tuesday and Wednesday may bring our next chance for
light snow.
&&
.DISCUSSION...
Tonight and Thursday: An unusually deep low pressure system will
develop off the coast of northern California tonight and track
along the Washington coast on Thursday. This deep storm system
will bring more rain to the Inland Northwest, perpetuate our
current high snow levels, and produce locally gusty winds.
* Rain and potential impacts East Slopes: A Flood Watch has been
issued for western Okanogan county and the burn scar areas of
Chelan county. Our primary concern is for the 2014 burn scar
areas which are void of vegetation. Snow levels have risen to
5000-7000 feet over the Cascades. Additional rain amounts of a
half inch to an inch are expected tonight through Thursday
evening. The addition of some mid and low level snow melt may
produce minor rises on creeks and streams. Minor/small mud
slides will also be possible.
* Gusty Winds: The off-shore track of the surface low is not a
particularly favorable track for producing widespread windy
conditions for eastern Washington and north Idaho. The easterly
surface pressure gradient will not line up with the stronger
winds 1000-3000 feet above the surface. This veering with height
wind profile favors strong winds on the mountain ridges. A Wind
Advisory has been issued for the Pomeroy area where downslope
winds often set up along the foothills of the Blue Mountains. A
Wind Advisory has also been issued for the Camas Prairie around
Winchester and Craigmont above 3500 feet for localized gusts to
45 mph.
* Warm Temperatures: Thursday probably won't be as mild as today
for the majority of eastern Washington and north Idaho. Periods
of rain and more low clouds will probably keep temperatures down
a bit. Easterly winds will have a good chance of locking stratus
along the East Slopes and Wenatchee area keeping temps in the
low to mid 40s. Upper 40s to mid 50s are expected over the
Palouse, L-C Valley and Spokane area where east winds will
provide a bit of downslope mixing. /GKoch
Thursday night through Monday night...Through this period of the
forecast the weather looks progressive from a splitting trough
moving in followed Saturday and Sunday by a strong and transient
ridge and then finally the approach of another deep trough Monday
and Monday night.
Thursday night the remnants of a passing warm front and southeast-south
low level flow will keep a good chance of precipitation across
the northern Cascades east the north Idaho Panhandle through the
evening. A cold front will cross the the region after 06z and push
the focus for precipitation to the Panhandle and south to the
Camas Prairie...with drying from the west. Snow levels will remain
high 5500-6000 feet for valley rain and high mountain snow. For
the north cascades there could be as much as another quarter inch
of precipitation otherwise amounts will be light.
Friday and Friday night...By mid-day Friday the models are all consistent
in the another wave moving northeast through the eastern zones
and will drag another warm front through mainly the eastern zones.
This will bring another pretty good shot of moisture south and
east of a line from Metaline Falls to Pomeroy. Again snow levels
are above 5k feet so valley rain and mountains snow. Qpf could be
as much as a third of an inch near the Blue mountains.
Saturday through Monday we will go through a benign weather period.
We lose the deep Pacific moisture and while there may still be
some up-sloping showers along the ID/MT through Saturday
afternoon, conditions should remain dry. Building high
pressure...light winds and a saturated boundary layer will result
in Low clouds and fog development for most of the lower elevations
east of the Cascades. There may be some late afternoon breaks in
the stratus but that should be short lived.
Monday night the next Pacific system will begin to over run the
region. Some low end pops were kept in the forecast late Monday
and Monday night, however the models have been coming a little
slower with each run, and the best chance for any measurable
precipitation will hold off until later Tuesday.
Temperatures through the forecast period will begin well above
normal on Friday then cool through the remainder of the period,
but still remain on the warm side of normal. Tobin
Tues and Wednesday: Not surprisingly, there are moderate timing
differences between the medium and extended range models
concerning the frontal and upper trough passage that will move
across the Pac Nw and fill/weaken as it does. The GFS is certainly
faster, with the ECMWF lagging about 6 hours with the strongest
part of the upper trough that moves into SW BC by Wed. Expect a
steady trend of increasing chances of pcpn, possibly starting off
dry Tues morning...then going downhill (if you like dry wx) from
there. The pcpn should remain as snow for all but SE WA and the
Srn Columbia Basin for both Tues and Wed. Though this is seven
days out... we do bring a mix of rain and snow as far north as
Spokane, Kellogg, and Sandpoint by late Wed. bz
&&
.AVIATION...
18Z TAFS: Cool and foggy air banked against the Cascades will
produce ceilings below 1000 feet and areas of poor visibility at
Wenatchee, Moses Lake, Ephrata and Chelan. Further east, places
like Pullman, Spokane, and Sandpoint are much warmer and well
mixed with ceilings above 5000 feet. Moses Lake is on the very
eastern edge of the cold stratus deck, and has a good chance of
mixing out today. Between 0z and 6z, an upper level disturbance
will push a band of light rain across eastern Washington into the
Idaho Panhandle. This disturbance will increase the low level wind
field for several hours between 03z-09z. Low level wind shear has
been added to Spokane and Coeur D'Alene. Lighter winds and
several hours of light rain will increase the potential for
stratus development around Spokane, Couer D'Alene, and Sandpoint.
/GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 49 38 43 31 38 / 80 90 60 50 40 10
Coeur d'Alene 42 46 38 43 34 39 / 90 90 70 60 50 20
Pullman 43 54 40 45 33 41 / 90 70 60 80 70 20
Lewiston 45 55 43 47 36 44 / 80 60 60 80 60 10
Colville 41 43 36 42 29 38 / 100 100 80 30 20 10
Sandpoint 40 43 36 42 33 37 / 90 90 80 50 50 30
Kellogg 41 46 38 42 34 37 / 100 80 70 80 70 40
Moses Lake 40 46 37 45 28 39 / 60 80 20 20 10 10
Wenatchee 38 41 38 44 32 40 / 80 100 50 20 10 0
Omak 39 40 34 39 27 36 / 90 100 70 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from Noon to 7 PM PST Thursday for Lewis and
Southern Nez Perce Counties.
WA...Wind Advisory from Noon to 7 PM PST Thursday for Lower Garfield
and Asotin Counties.
Flood Watch through late Thursday night for East Slopes Northern
Cascades-Okanogan Valley-Wenatchee Area.
&&Hazardous weather outlook, Dec 10, 6:04 AM PST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 604 AM PST WED DEC 10 2014 WAZ042-111415- EAST SLOPES NORTHERN CASCADES- 604 AM PST WED DEC 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WET WEATHER IS EXPECTED TO IMPACT THE AREA THIS WEEK. PERIODS OF RAIN AND MOUNTAIN SNOW WILL LIKELY CONTINUE THROUGH THURSDAY. HEAVY SNOW AMOUNTS ARE LIKELY NEAR THE CREST...HOWEVER MOST OF THIS SHOULD FALL ABOVE PASS LEVELS. BETWEEN 1 AND 2 INCHES OF RAIN WILL FALL OVER THE SLOPES OF THE CASCADES AND MAY LEAD TO UNSTABLE SOIL CONDITIONS RESULTING IN MINOR DEBRIS FLOWS AND ROCK SLIDES ON STEEP SPARSELY VEGETATED SLOPES AND BURN SCARS. RIVERS DRAINING THE CASCADES WILL EXPERIENCE MODERATE RISES. SNOW LEVELS WILL FALL OVER THE WEEKEND WITH A POSSIBLE RETURN OF WINTER WEATHER ON OR ABOUT TUESDAY. IDZ001>004-026-027-WAZ031>038-041-043-044-111415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 604 AM PST WED DEC 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC PERIODS OF RAIN WILL OCCUR THROUGH MUCH OF THE WEEK RESULTING IN UPWARDS OF 1 INCH OF RAINFALL IN THE VALLEYS AND LOWER MOUNTAIN SLOPES NORTH OF THE COLUMBIA BASIN THROUGH THURSDAY. SATURATED SOIL MAY PROMOTE LOCAL MUDSLIDES AND DEBRIS FLOWS ON STEEP SPARSELY VEGETATED SLOPES. SOME MODELS ARE INDICATING A RETURN TO MORE WINTER-LIKE CONDITIONS AS EARLY AS TUESDAY AFTER A DRY BUT CLOUDY WEEKEND.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 12:28 PM PST | Flood Watch | OTX | Chelan, Douglas, Okanogan | 39 hr |
Nearby
Wind Advisories in Washington, 2014Wind Advisories in Idaho, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.